Alert archive / Georgia / Flood Watches in 2014
Flood Watch 4, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Oct 14, 2014, 3:23 AM EDT for Dawson County, Lumpkin County, White County, Georgia. It took effect at Oct 14, 2014, 4:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 14, 2014, 3:23 AM EDT (07:23 UTC)
- In effect from
- Oct 14, 2014, 4:00 AM EDT
- Expired
- Oct 14, 2014, 3:46 AM EDT
- In force
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
Counties Dawson County, GA, Lumpkin County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 143 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954 WGUS62 KFFC 140723 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 323 AM EDT TUE OCT 14 2014 GAZ014>016-141530- /O.NEW.KFFC.FA.A.0004.141014T0800Z-141015T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 323 AM EDT TUE OCT 14 2014 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHEAST GEORGIA. * THROUGH LATE TONIGHT * SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY THIS MORNING AND AGAIN LATER THIS AFTERNOON...RESULTING IN POSSIBLE RAINFALL AMOUNTS OF 2-3 INCHES OR LOCALLY HIGHER AMOUNTS ACROSS PORTIONS OF NORTH GEORGIA. THE AREA GENERALLY ALONG AND NORTH OF A ROME TO CHEROKEE TO CLEVELAND LINE IS WHERE THE FLOODING POTENTIAL MAY BE EXACERBATED FROM PREVIOUS HEAVY RAINFALL AMOUNTS IN THE PAST WEEK. ONE ROUND OF STORMS COULD DROP A QUICK 1.5 TO 2 INCHES AND RESULT IN FLOODING. * URBAN AREAS ALONG WITH OTHER LOW LYING ZONES MAY EXPERIENCE FLASH FLOODING. SEVERAL RIVERS COULD SEE BANKFULL OR MINOR FLOODING CONDITIONS...PARTICULARLY IN THE CONASAUGA RIVER AND LOOKOUT CREEK BASINS ALONG WITH OTHER SMALL CREEKS AND STREAMS IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GAZ001>009-011>013-019>021-141530- /O.CON.KFFC.FF.A.0003.000000T0000Z-141015T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-FLOYD-BARTOW-CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE 323 AM EDT TUE OCT 14 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH GEORGIA. * THROUGH LATE TONIGHT * SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL SHOULD OCCUR EARLY THIS MORNING AND AGAIN LATER THIS AFTERNOON. THIS SHOULD RESULT IN STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA. THE AREA GENERALLY ALONG AND NORTH OF A ROME TO CANTON TO CLEVELAND LINE IS WHERE THE GREATEST RISK OF FLOODING EXISTS DUE TO WET SOILS FROM PREVIOUS HEAVY RAINFALL DURING THE PAST WEEK. THE FIRST ROUND OF STORMS EARLY TUESDAY COULD DROP A QUICK 1.5 TO 2 INCHES AND RESULT IN FLASH FLOODING. * URBAN AND LOW LYING AREAS MAY EXPERIENCE FLASH FLOODING WITH THE HEAVY RAINFALL. SEVERAL CREEKS AND RIVERS COULD SEE BANKFULL OR MINOR FLOODING CONDITIONS...PARTICULARLY IN THE CONASAUGA RIVER AND LOOKOUT CREEK BASINS ALONG WITH OTHER SMALL CREEKS AND STREAMS IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DO NOT DRIVE ACROSS FLOOD WATERS. TURN AROUND DO NOT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
563 WGUS62 KFFC 140746 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 346 AM EDT TUE OCT 14 2014 GAZ014>016-141600- /O.CAN.KFFC.FA.A.0004.141014T0800Z-141015T0600Z/ /O.EXB.KFFC.FF.A.0003.141014T0800Z-141015T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 346 AM EDT TUE OCT 14 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTH CENTRAL GEORGIA AND NORTHEAST GEORGIA. * THROUGH LATE TONIGHT * SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL SHOULD OCCUR EARLY THIS MORNING AND AGAIN LATER THIS AFTERNOON. THIS SHOULD RESULT IN STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA. THE AREA GENERALLY ALONG AND NORTH OF A ROME TO CANTON TO CLEVELAND LINE IS WHERE THE GREATEST RISK OF FLOODING EXISTS DUE TO WET SOILS FROM PREVIOUS HEAVY RAINFALL DURING THE PAST WEEK. THE FIRST ROUND OF STORMS EARLY TUESDAY COULD DROP A QUICK 1.5 TO 2 INCHES AND RESULT IN FLASH FLOODING. * URBAN AND LOW LYING AREAS MAY EXPERIENCE FLASH FLOODING WITH THE HEAVY RAINFALL. SEVERAL CREEKS AND RIVERS COULD SEE BANKFULL OR MINOR FLOODING CONDITIONS...PARTICULARLY IN THE CONASAUGA RIVER AND LOOKOUT CREEK BASINS ALONG WITH OTHER SMALL CREEKS AND STREAMS IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA AND NORTHEAST GEORGIA HAS BEEN CANCELLED. $$ GAZ001>009-011>013-019>021-141600- /O.CON.KFFC.FF.A.0003.000000T0000Z-141015T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-FLOYD-BARTOW-CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE 346 AM EDT TUE OCT 14 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * THROUGH LATE TONIGHT * SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL SHOULD OCCUR EARLY THIS MORNING AND AGAIN LATER THIS AFTERNOON. THIS SHOULD RESULT IN STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA. THE AREA GENERALLY ALONG AND NORTH OF A ROME TO CANTON TO CLEVELAND LINE IS WHERE THE GREATEST RISK OF FLOODING EXISTS DUE TO WET SOILS FROM PREVIOUS HEAVY RAINFALL DURING THE PAST WEEK. THE FIRST ROUND OF STORMS EARLY TUESDAY COULD DROP A QUICK 1.5 TO 2 INCHES AND RESULT IN FLASH FLOODING. * URBAN AND LOW LYING AREAS MAY EXPERIENCE FLASH FLOODING WITH THE HEAVY RAINFALL. SEVERAL CREEKS AND RIVERS COULD SEE BANKFULL OR MINOR FLOODING CONDITIONS...PARTICULARLY IN THE CONASAUGA RIVER AND LOOKOUT CREEK BASINS ALONG WITH OTHER SMALL CREEKS AND STREAMS IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DO NOT DRIVE ACROSS FLOOD WATERS. TURN AROUND DO NOT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Oct 14, 2:31 AM EDT, 52 minutes earlier.
Area forecast discussion, Oct 14, 2:31 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 231 AM EDT TUE OCT 14 2014 .EARLY MORNING UPDATE... THE NORTHERN PORTIONS OF THE LINE OF STORMS APPROACHING THE NW GA STATE LINE IS WEAKENING DUE TO LACK OF INSTABILITY AND EXPECT THIS TREND TO CONTINUE. THEREFORE... HAVE REMOVED HEARD... COWETA... FAYETTE... CLAYTON... DEKALB AND COUNTIES NORTHWARD FROM THE TOR WATCH AS THIS THREAT HAS GREATLY DIMINISHED. WILL HOLD ONTO THE TOR WATCH FOR CHATTAHOOCHEE... HARRIS... MERIWETHER... MUSCOGEE... STEWART AND TROUP FOR AWHILE LONGER AS THE GREATER INSTABILITIES ARE STILL POOLED IN THIS AREA. ALTHOUGH THE WATCH HAS BEEN DROPPED FOR NW GA... BE ADVISED... STRONG TO POTENTIALLY DAMAGING WIND GUSTS ARE STILL POSSIBLE AS THIS LINE OF STORMS MOVE ACROSS NW GA THIS MORNING. /39 .UPDATE... /ISSUED AT 1024 PM EDT MON OCT 13 2014/ THE LATEST HRRR 3KM MODEL RUN CONTINUES TO SHOW THE FIRST ROUND OF SHOWERS AND TSTMS MOVING INTO NORTH AND WEST GA AS EARLY AS 2 AM EDT TUE. THE MAIN SQUALL LINE NOW IN CENTRAL AL SHOULD APPROACH THE GA STATE LINE BY 6 AM EDT MOVING ACROSS GA THROUGH THE DAY. EXPECTED WIDESPREAD SHOWERS AND TSTMS WITH ISOLATED SEVERE TSTMS AND POSSIBLE TORNADOES. HAVE ADJUSTED POPS UPWARD 5 TO 10 PERCENT TO MATCH UP BETTER WITH EXPECTED QPF AMOUNTS. && 16 .PREV DISCUSSION... /ISSUED 810 PM EDT MON OCT 13 2014/ ..SEVERE POTENTIAL WITH STRONG DAMAGING WINDS...ISOLATED TORNADOES...AND FLASH FLOODING AS MAIN THREATS WITH TWO ROUNDS OF STORMS EARLY MORNING TUESDAY AND AGAIN TUESDAY AFTERNOON... SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... MAIN CONCERN THROUGH THE SHORT TERM CONTINUES TO BE ROBUST CONVECTIVE ACTIVITY WITH APPROACHING COLD FRONT. MODELS CONTINUE TO SUGGEST TWO WAVES OF ACTIVITY WITH THE FIRST OF TWO SQUALL LINES MOVING IN EARLY TUESDAY MORNING...WITH A SECONDARY LINE PUSHING THROUGH TUESDAY AFTERNOON. FOR THE FIRST WAVE...MODEL CONSENSUS PUSHES THE LINE OF STORMS ACROSS THE GA/AL LINE BETWEEN 4 AND 6 AM. A FEW MODELS SUGGEST SOME ACTIVITY AHEAD OF THIS FIRST SQUALL LINE COULD BEGIN AS EARLY AS 2 AM. CONFIDENCE WITH THIS ACTIVITY IS MEDIUM GIVEN QUESTIONS THAT STILL EXIST ON THE TIMING...AVAILABLE INGREDIENTS...AND OVERALL INTENSITY. IT IS POSSIBLE THAT CONVECTION DEVELOPING TO THE SOUTH WILL CUT OFF THE FLOW OF NECESSARY INGREDIENTS FARTHER NORTH. REGARDLESS...GIVEN 950 MB WINDS...AMPLE SRH...AND EVEN MODEST CAPE...EXPECT DAMAGING WINDS AND ISOLATED TORNADOES TO BE THE MAIN CONCERNS...PARTICULARLY IN BOWING PORTIONS OF THE LINE OR IN DISCRETE STORMS DEVELOPING OUT AHEAD OF IT. AS OF NOW SPC DOES HAVE THE ENTIRE ARE OUTLOOKED IN A SLIGHT RISK THROUGH THE DAY. HAVE CONTINUED WITH LIKELY TO CATEGORICAL POPS BEGINNING IN THE NORTHWESTERN PORTIONS OF THE STATE BY 06Z AND PROGRESSING EASTWARD THROUGH THE MORNING. THE SECOND SQUALL LINE LOOKS TO PUSH INTO WESTERN GEORGIA BY 16-17Z /11-12PM/ AND MOVE INTO THE ATL METRO AREA BY 2-3PM. MODELS DIFFER SOMEWHAT ON THE LEVEL OF CLEARING BETWEEN THE TWO LINES...WITH SEVERAL MODELS ADVERTISING ENOUGH COULD COVER AND LIGHT PRECIPITATION TO SIGNIFICANTLY LIMIT THE INSTABILITY FOR THE SECOND SQUALL LINE. HOWEVER...MODELS CONTINUE TO SUGGEST THAT AS THIS LINE PUSHES THROUGH THE CWA DURING PRIME HEATING TIME /MID-LATE AFTERNOON/ THAT WITH A BETTER SUPPLY OF AVAILABLE INSTABILITIES AND INGREDIENTS...WITH RISK OF SEVERE STORMS APPEARS GREATER. SOUTHERLY FLOW ORIENTED PARALLEL TO THE LINES OF ACTIVITY WILL KEEP THE CONVECTION FROM PROGRESSING QUICKLY. EXPECT THAT IN SLOW MOVING STORMS WILL DUMP HEAVY RAINFALL OVER THE SAME AREA...RESULTING IN POTENTIAL FLOODING. HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH FOR 2 AM TUESDAY TO 2 AM WEDNESDAY FOR PORTIONS OF NW AND NORTHERN GEORGIA. SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS. WINDS OUTSIDE OF CONVECTION WILL STILL REMAIN HIGH...WITH SPEEDS OF 10-15 MPH AND GUSTS TO 25 MPH. PLEASE KEEP IN MIND THE TIMING OF THESE STORMS...PARTICULARLY THAT MODELS SHOW SOME OF THE HIGHEST RISK DURING MORNING AND AFTERNOON RUSH HOUR. 31 LONG TERM /WEDNESDAY THROUGH MONDAY/... SOME SUBTLE DISCREPANCIES LATE IN THE PERIOD TOWARD NEXT WEEKEND THOUGH NOT CONFIDENT ENOUGH TO CHANGE FORECAST. MADE LITTLE CHANGE TO THE LONG TERM PERIOD. BAKER && .AVIATION... 06Z UPDATE... MVFR CIGS WILL PREVAIL THIS MORNING IN ADVANCE OF SQUALL LINE THAT IS EXPECTED TO PUSH ACROSS THE ATLANTA TAF SITES BETWEEN 09-12Z THIS MORNING. HIRES MODELS SHOW A SECOND LINE OF STORMS DEVELOPING ALONG THE ACTUAL COLD FRONT... AND THIS LINE MAY PUSH ACROSS THE ATLANTA TAF SITES BETWEEN 16-19Z TODAY... BUT STILL MUCH UNCERTAINTY ON THIS SECOND LINE AT THIS TIME. EXPECT CIGS TO OCCASIONALLY LOWER TO IFR LEVELS WITH THE STRONGER CONVECTION... BUT MVFR CIGS SHOULD PREVAIL UNTIL IMPROVEMENT IS EXPECTED TO VFR AFTER THE COLD FRONT LATER THIS AFTERNOON. EXPECT WRAP AROUND CLOUDS TO SPREAD MVFR CIGS BACK INTO THE AREA LATER TONIGHT... MAYBE AROUND 07-10Z WED. OTHERWISE... WINDS WILL BE SSE AROUND 10G20KTS THROUGH MID TO LATE MORNING... THEN VEER SSW BY EARLY AFTERNOON... THEN WESTERLY BY LATE AFTERNOON OR EARLY EVENING BEHIND THE FRONT. //ATL CONFIDENCE...06Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS. 39 && .HYDROLOGY... /ISSUED AT 810 PM EDT MON OCT 13 2014/ EARLY TUESDAY THROUGH WEDNESDAY QPF IS ABOVE 2 INCHES ACROSS NORTH AND WESTERN PORTIONS OF THE CWA...WITH 1-1.5 FROM THE SE ATL METRO AREA THROUGH MACON...AND BELOW 1 INCH FARTHER SE. DUE TO THE RAINFALL NORTHERN GEORGIA HAS OBSERVED OVER THE LAST WEEK...THIS AREA IS ALREADY PRIMED FOR POSSIBLE FLOODING ISSUES. FFG IS LOWER IN THIS AREA...AND SO HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH FOR NW GEORGIA COUNTIES. SITE SPECIFIC MODELS INDICATE THAT WITH THE FORECAST AMOUNT OF PRECIP...SEVERAL RIVERS COULD SEE BANKFULL OR MINOR FLOODING CONDITIONS...PARTICULARLY IN THE CONASAUGA RIVER AND LOOKOUT CREEK BASINS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 73 56 70 / 70 100 90 20 ATLANTA 67 74 56 69 / 100 100 40 10 BLAIRSVILLE 62 70 51 65 / 100 100 70 30 CARTERSVILLE 68 74 53 68 / 100 100 40 20 COLUMBUS 71 77 56 75 / 90 100 30 10 GAINESVILLE 66 71 55 67 / 90 100 60 30 MACON 71 78 56 77 / 70 100 60 10 ROME 68 75 52 67 / 100 100 20 20 PEACHTREE CITY 69 75 52 69 / 100 100 40 10 VIDALIA 70 82 65 78 / 20 80 80 10 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: CHATTAHOOCHEE...HARRIS... MERIWETHER... MUSCOGEE... STEWART AND TROUP. WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...FANNIN...DAWSON... FLOYD... GILMER... GORDON... MURRAY... LUMPKIN... PICKENS... POLK... TOWNS... UNION... WALKER... WHITE... WHITFIELD. FLASH FLOOD WATCH FROM 2 AM EDT TUESDAY THROUGH LATE TUESDAY NIGHT FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA... CHEROKEE...DADE...FANNIN...FLOYD...GILMER...GORDON...MURRAY... PICKENS...TOWNS...UNION...WALKER...WHITFIELD. && SHORT TERM...16/39 LONG TERM....SNELSON AVIATION...39
Hazardous weather outlook, Oct 13, 9:55 PM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 955 PM EDT MON OCT 13 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141715- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 955 PM EDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT... ...SCATTERED STRONG TO SEVERE THUNDERSTORMS LIKELY ACROSS NORTHWEST AND WEST CENTRAL GEORGIA AFTER MIDNIGHT... WEATHER HAZARDS EXPECTED... THE PRIMARY HAZARDS ARE DAMAGING WINDS AND VERY HEAVY RAIN WITH FLASH FLOODING POSSIBLE. AN ISOLATED TORNADO CANT BE RULED OUT. THE MOST LIKELY AREA FOR SEVERE STORMS LATE TONIGHT IS WEST OF A LAGRANGE TO CANTON TO DALTON LINE. DISCUSSION... THE SQUALL LINE IN ALABAMA IS EXPECTED TO PUSH EAST INTO NORTHWEST GEORGIA AROUND 1 AM. INSTABILITY AND VERTICAL WIND SHEAR SHOULD BE SUFFICIENT FOR A FEW OF THE STORMS IN THE LINE TO BE SEVERE WITH DAMAGING WINDS. A FEW BRIEF...GENERALLY WEAK TORNADOES WILL ALSO BE POSSIBLE ALONG THE LINE OR IN CELLS JUST AHEAD OF THE LINE. THE STORMS ARE EXPECTED TO WEAKEN AFTER 3 AM AS VERTICAL WIND SHEAR AND INSTABILITY DECREASE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON. THE FIRST LINE SHOULD CONTINUE TO WEAKEN AS IT MOVES ACROSS EASTERN GEORGIA THROUGH THE MORNING. HOWEVER...A SECOND LINE WILL LIKELY DEVELOP TO THE WEST IN THE AFTERNOON AFFECTING NORTH GEORGIA AND POSSIBLY PARTS OF MIDDLE GEORGIA THROUGH MID EVENING. THESE STORMS MAY BE MORE ISOLATED BUT COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STORMS SHOULD WEAKEN OR MOVE OUT OF THE AREA BEFORE MIDNIGHT TUESDAY NIGHT. NO THUNDERSTORMS OR OTHER HAZARDOUS WEATHER IS EXPECTED THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. SNELSON
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 12:17 AM EDT | Wind Advisory | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more | 8 hr |
| Oct 14, 3:26 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Pickens | 49 min |
| Oct 14, 3:45 AM EDT | Special Weather Statement | FFC | Coweta, Douglas, Harris, Heard, Troup | 60 min |
| Oct 14, 4:05 AM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee, Stewart | 55 min |
| Oct 14, 4:13 AM EDT | Flash Flood Warning | FFC | Dade | 7 hr |
| Oct 14, 4:38 AM EDT | Special Weather Statement | FFC | Marion, Schley, Sumter, Taylor, Webster | 52 min |
| Oct 14, 4:48 AM EDT | Special Weather Statement | FFC | Clayton, Cobb, Douglas, Fayette, Fulton, Meriwether and 4 more | 42 min |
| Oct 14, 5:16 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, DeKalb, Douglas, Fulton | 29 min |
| Oct 14, 5:20 AM EDT | Special Weather Statement | FFC | Gordon, Murray | 25 min |
| Oct 14, 5:29 AM EDT | Special Weather Statement | FFC | Crawford, Crisp, Dooly, Houston, Macon, Peach and 1 more | 46 min |
| Oct 14, 5:32 AM EDT | Tornado Warning | FFC | Cobb, Fulton | 28 min |
| Oct 14, 5:43 AM EDT | Special Weather Statement | FFC | Murray | 32 min |
| Oct 14, 5:46 AM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Forsyth, Fulton, Gwinnett | 29 min |
| Oct 14, 5:50 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Dooly, Houston, Macon, Peach and 1 more | 25 min |
| Oct 14, 6:15 AM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Bleckley, Twiggs, Wilkinson | 45 min |
| Oct 14, 6:28 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Forsyth, Hall, Lumpkin, Union and 1 more | 47 min |
| Oct 14, 6:29 AM EDT | Special Weather Statement | FFC | Jasper, Newton | 31 min |
| Oct 14, 6:42 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Gordon, Murray, Pickens | 48 min |
| Oct 14, 6:44 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Jones, Morgan, Newton, Oconee and 3 more | 46 min |
| Oct 14, 7:00 AM EDT | Special Weather Statement | FFC | Hancock, Wilkinson | 30 min |
| Oct 14, 7:10 AM EDT | Tornado Warning | FFC | Clarke, Jackson, Madison, Oconee | 35 min |
| Oct 14, 7:27 AM EDT | Special Weather Statement | FFC | Glascock, Hancock, Oglethorpe, Taliaferro, Warren, Washington and 1 more | 48 min |
| Oct 14, 8:07 AM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 23 min |
| Oct 14, 9:31 AM EDT | Special Weather Statement | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 44 min |
| Oct 14, 10:16 AM EDT | Flash Flood Warning | FFC | Dade | 6 hr |
| Oct 14, 1:18 PM EDT | River Flood Warning | FFC | Forsyth | 7 days |
| Oct 14, 1:58 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb | 32 min |
| Oct 14, 2:58 PM EDT | River Flood Warning | FFC | Dade | 17 hr |
| Oct 14, 5:24 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.